Mississippi, 2007Tornadoes and Damaging Winds in Mississippi, December 20, 2007
December 20, 2007 · NWS JAN · 12 events in 9 counties and zones
A small, but potent, storm system evolved and moved east across the region during the first half of the day. A large MCV (meso-scale convective vortex) developed across Central Louisiana during the morning hours and moved east adding an extra kick to the atmosphere and aided in generating a line of severe thunderstorms which produced five tornadoes and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.8 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small, but potent, storm system evolved and moved east across the region during the first half of the day. A large MCV (meso-scale convective vortex) developed across Central Louisiana during the morning hours and moved east adding an extra kick to the atmosphere and aided in generating a line of severe thunderstorms which produced five tornadoes and wind damage. All the severe weather was confined to the southern areas, generally along Highway 84, and extended from Natchez to Brookhaven to Laurel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 20, 3:43 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 20, 3:43 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 AM CST THU DEC 20 2007
.SHORT TERM...WELL WE ARE JUST GETTING STARTED RIGHT NOW. AT 8Z
CONVECTION HAD ENTERED THE NE LA PARISHES WITH THE DISTURBANCE OVER
THE OK/TX PANHANDLES AND A SFC LOW DEVELOPING ACROSS OK. BOTH THE
SFC FEATURE AND THE UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH
THE EAST INTO THE LOWER MS VALLEY LATER THIS MORNING WITH CONVECTION
EXPECTED THROUGH MOST OF THE DAY. LATER IN THE DAY AS THE SYSTEM
PUSHES FURTHER EAST THINGS WILL BEGIN TO DRY OUT FROM WEST TO EAST
WITH ALL OF THE CONVECTION EXPECTED TO MOVE OUT BY EARLY EVENING.
THROUGH THE REMAINDER OF THE MORNING AND MOST OF THE DAY HEAVY RAIN
WILL BE THE MAIN CONCERN BUT THERE IS THE SLIGHT RISK OF SEVERE
WEATHER THIS MORNING. AN AREA OF SHRA AND TSRA WILL CONTINUE TO MOVE
INTO THE AREA THIS MORNING AND INTO ECNTRL MS BY MIDDAY/EARLY AFTN.
RATHER DEEP MOISTURE WILL BE OVER THE AREA WITH PWS OF GREATER THAN
1.5 EXPECTED. COMBINE THIS WITH THE STRONG FORCING FROM OUR
DISTURBANCE AND THE COMBINATION OF LL CONVERGENCE/UL DIVERGENCE AND
THE RIGHT INGREDIENTS FOR DECENT RAINFALL ARE IN PLACE. THIS WILL
LIKELY LEAD TO WIDESPREAD 1-2 OF RAIN ACROSS MOST OF THE AREA BUT
ESPECIALLY CNTRL MS. AS FOR THE SEVERE CONCERN WITH THE WARM FRONT
NOT EXPECTED TO MOVE NORTH THROUGH THE AREA UNTIL LATE THIS MORNING
THE MAJORITY OF THE CONVECTION WILL BE ELEVATED. MID LEVEL LAPSE
RATES WILL STILL BE RATHER STEEP THROUGH MID MORNING BUT COMPARED TO
TO NRN LA AND SRN AR...THE CONVECTION MOVING INTO OUR AREA WILL
ACTUALLY MOVE INTO A LESS FAVORABLE ENVIRONMENT. THAT SAID ELEVATED
INSTABILITY AND DECENT LAPSE RATES WILL STILL KEEP THE RISK OF
HAILERS THROUGH THE MORNING. AFTER THE WARM FRONT MOVES THROUGH THE
SEVERE CHANCES MAY INCREASE SOME MAINLY ACROSS THE SE BUT TIMING IS
GOING TO BE THE BIG ISSUE. WITH THE SPEED OF THE CONVECTION RIGHT
NOW...SHRA AND TSRA WILL LIKELY MOVE INTO THE SE OR EVEN NORTH OF IT
BEFORE IT HAS A CHANCE TO DESTABILIZE MUCH. IF CONVECTION HOLDS OFF
THEN THERE WILL BE A BETTER CHANCE OF SEEING A FEW STRONG TO SEVERE
TSRA ACROSS THE SE INCREASING THE RISK OF WIND AND TORNADOES.
TONIGHT MOST OF THE RAIN SHOULD BE OFF TO THE EAST WITH ONLY THE SE
SEEING ISLTD SHRA EARLY IN THE EVN. THE BIG CONCERN TONIGHT WILL BE
FOG. WE ARE NOT GOING TO SE ANY SIGNIFICANT COLD FRONT MOVE THROUGH
WITH TODAYS SYSTEM BUT HIGH PRESSURE IS EXPECTED TO SET UP OVER THE
AREA TONIGHT. AT THE SAME TIME SKIES LOOK TO CLEAR THROUGH THE
NIGHT. ADD THE 1-2 INCHES OF RAIN FROM TODAY AND WE ARE SETTING UP
FOR A RATHER THICK FOG SCENARIO. GUI IS HITTING THE FOG HARD TOO AND
WITH THAT I HAVE INCREASED THE WORDING IN THE GRIDS AND ZONES TO
SHOW WIDESPREAD DENSE FOG ACROSS MOST OF THE AREA. THE ONE THING
THAT MIGHT HURT THINGS WOULD BE IF CLOUDS HANG AROUND LONGER THAN
EXPECTED BUT EVEN WITH THAT I STILL SEE PATCHY TO AREAS OF DENSE
FOG. I WILL MENTION THIS IN THE HWO BUT LET THE DAY CREW HAVE FINAL
SAY. /CAB/
.LONG TERM...FRIDAY THROUGH THURSDAY...BY FRIDAY WE SHOULD SEE UPPER LEVEL
RIDGING BRIEFLY MOVE OVER THE REGION AS THE SHORTWAVE MOVES TO THE
EAST. THE CWFA WILL SEE A BRIEF BREAK ON FRIDAY AND SHOULD REMAIN
DRY. RETURN FLOW WILL QUICKLY SET UP FRIDAY AHEAD OF OUR NEXT STORM
SYSTEM AND ALLOW FOR THE CWFA TO GET RATHER WARM FOR FRIDAY AND INTO
FRIDAY NIGHT.
THE BIG STORY FOR THE LONG TERM WILL BE THIS STORM SYSTEM WHICH WILL
BE MOVING THROUGH SATURDAY AND SATURDAY NIGHT. THERE IS A BIT OF
TIMING AND TRACK DIFFERENCES BETWEEN MODELS. THE GFS IMPLIES THAT
THE SURFACE LOW IS EXPECTED TO DEVELOP OVER TX AND MOVE NORTHEAST
TOWARD THE REGION AND GRADUALLY DEEPEN AS IT DOES SO. IT HAS SLOWED
SOME SINCE PREVIOUS RUNS AND BRINGS THE FRONT THROUGH THE CWFA
OVERNIGHT SATURDAY NIGHT. THE ECMWF HAS A SOMEWHAT SIMILAR TRACK
BUT HAS A FASTER SOLUTION. NEEDLESS TO SAY THAT THE TIMING AND
TRACK OF THIS SYSTEM COULD EFFECT THE EXPECTED WEATHER. FOR NOW
HAVE GONE SLIGHTLY FASTER THAN THE LATEST GFS AND HAVE ADJUSTED POPS
ACCORDINGLY. ALTHOUGH MODELS HAVE COME IN A LITTLE WEAKER AND LESS
AMPLIFIED WITH THIS SYSTEM...THE AREA SHOULD STILL GET ITS SHARE OF
STRONG TO SEVERE STORMS. THERE WILL BE A DECENT UPPER JET OF
120-130 KT JUST NORTH OF THE CWFA. THERE SHOULD BE ENOUGH MOISTURE
OVER THE REGION WITH PWATS BETWEEN 1.5-1.8 INCHES OVER THE CWFA AND
DEW POINTS REACHING THE LOWER TO MIDDLE 60S...MAINLY IN THE SOUTH.
MLCAPES LOOK TO BE AROUND 300-800 J/KG...MAYBE SLIGHTLY HIGHER.
700-500MB LAPSE RATES LOOK DECENT WITH VALUES UP ABOVE 7.0 C/KM.
SHEAR LOOKS DECENT WITH 0-1 KM SHEAR AROUND 30-40 KTS AND 0-3 KM
HELICITY AROUND 500 M2/S2. WILL CONTINUE MENTION OF THIS SYSTEM
IN THE MORNING HAZARDOUS WEATHER OUTLOOK AND THIS WILL DEFINITELY
NEED TO BE WATCHED OVER THE NEXT FEW DAYS.
HIGH PRESSURE WILL BUILD INTO THE AREA FOR SUNDAY...BUT AGAIN THIS
SHOULD BE BRIEF. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH ON
CHRISTMAS DAY. A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE
NORTHWESTERN GULF OF MEXICO AND TRACK TO THE NORTHEAST. THIS WILL
BRING SHOWERS TO THE AREA FOR CHRISTMAS DAY...WELL MAINLY THE NIGHT
BEFORE AND SHOULD BE HEADING OUT OF THE AREA ON CHRISTMAS DAY.
AGAIN...THE TIMING AND TRACK OF THIS SYSTEM IS UNCERTAIN AS WELL.
HAVE PRETTY MUCH REMAINED WITH THE TIMING AND TRACK OF THE GFS...BUT
HAVE SLIGHTLY LOWERED POPS AS THEY ARE A HIGH OUTLIER IN ENSEMBLE
GUI.
UPPER LEVEL RIDGING WILL AGAIN BRIEFLY MOVE OVER THE CWFA BEFORE OUR
NEXT SYSTEM. BOTH THE GFS AND ECMWF BRING A FRONT THROUGH THE CWFA
WEDNESDAY NIGHT INTO THURSDAY OF NEXT WEEK. THE ECMWF TRACKS THE
LOW FARTHER TO THE NORTH AND IS QUICKER BRINGING THE FRONT INTO THE
CWFA. THE GFS HAS A DEEPER LOW THAT MOVES FROM NORTHERN LA INTO
NORTHERN MISSISSIPPI...AND HAS THE FRONT LEAVING THE CWFA BY EARLY
THURSDAY MORNING. NEEDLESS TO SAY THERE IS STILL MUCH UNCERTAINTY
WITH THIS SYSTEM AND HAVE REMAINED PRETTY MUCH WITH GUI FOR THIS
PERIOD FOR NOW. AS A SIDE NOTE...THIS COULD BE YET ANOTHER STORM
SYSTEM CAPABLE OF PRODUCING STRONG STORMS AND WILL HAVE TO BE
WATCHED OVER THE NEXT FEW DAYS. /14/
&&
.AVIATION...CONDITIONS ARE ONLY EXPECTED TO DETERIORATE THROUGH THE
MORNING. IFR CEILINGS ARE EXPECTED TO MOVE IN/DEVELOP OVER MOST OF
THE AREA LATER THIS MORNING. THE LONE EXCEPTION COULD BE HBG. IN
ADDITION TO THE LOW CEILINGS...VISBIES WILL LIKELY BECOME AN ISSUE
AT TIMES DUE TO THE RAIN. TSRA ARE EXPECTED AS WELL AND THIS WOULD
GREATLY REDUCE VISBIES AT TIMES BUT SOME TSRA COULD ALSO CONTAIN
HAIL. BY MIDDAY THINGS SHOULD BEGIN TO IMPROVE ACROSS THE WEST BUT
LOW CLOUDS AND TEMPO VSBY PROBLEMS SHOULD PERSIST THROUGH EARLY
AFTN ACROSS THE EAST. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 45 71 52 69 / 7 1 13 23
MERIDIAN 42 73 47 69 / 16 1 10 19
VICKSBURG 49 72 51 70 / 3 1 16 33
HATTIESBURG 47 75 48 71 / 36 2 10 20
NATCHEZ 49 74 52 74 / 4 2 15 34
GREENVILLE 49 67 52 65 / 3 2 18 38
GREENWOOD 48 72 51 72 / 4 1 16 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM/AVIATION: CAB
LONG TERM: 14
Hazardous weather outlook, Dec 20, 7:45 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CST THU DEC 20 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
211345-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
745 AM CST THU DEC 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN
MISSISSIPPI AND NORTHEAST LOUISIANA TODAY. THE AREA OF GREATEST
CONCERN WILL BE ALONG AND SOUTH OF A LINE FROM FROM GRAND GULF TO
LAUREL. THE PRIMARY RISK FROM SEVERE STORMS WILL BE HAIL WITH A
LESSER RISK OF GUSTY WINDS THIS AFTERNOON ACROSS SOUTHERN
MISSISSIPPI.
AN APPROACHING UPPER LEVEL DISTURBANCE WILL CONTINUE TO BRING
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS THROUGH THE DAY. THE
COMBINATION OF ADEQUATE MOISTURE...RELATIVELY COLD AIR ALOFT...AND
WIND SHEAR WILL GIVE SOME STORMS THE ABILITY TO PRODUCE SEVERE HAIL
THIS MORNING ACROSS SOUTHWESTERN MISSISSIPPI AND PORTIONS OF NORTHEASTERN
LOUISIANA. DURING THE DAY THE RISK FOR HAIL WILL SPREAD TO THE
EAST TO INCLUDE MAINLY THE HIGHWAY 84 CORRIDOR. A FEW STORMS COULD
ALSO BEGIN PRODUCING GUSTY OR BRIEFLY DAMAGING WINDS BY THE AFTERNOON
ACROSS SOUTHERN MISSISSIPPI WHERE BETTER INSTABILITY DEVELOPS AFTER A
WARM FRONT MOVES BACK TO THE NORTH. THE STORMS SHOULD DIMINISH FROM
WEST TO EAST BEFORE SUNSET AS A TROUGH PASSES EAST OF THE REGION.
HEAVY RAINFALL OF ONE TO TWO INCHES WILL ALSO BECOME LIKELY FOR MOST
CENTRAL AND SOUTHERN SECTIONS LATER THIS MORNING AND THIS AFTERNOON.
ON THE HEELS OF THE WIDESPREAD RAINFALL ON TODAY...RAPIDLY
CLEARING SKIES AND LIGHT WINDS TONIGHT WILL SET THE STAGE FOR
WIDESPREAD DENSE FOG DEVELOPMENT. IN THE MID AND LATE EVENING PATCHY
FOG WILL BEGIN TO DEVELOP WITH FOG GETTING THICKER THROUGH THE NIGHT.
THE FOG SHOULD GREATLY REDUCE VISIBILITIES THROUGH MID OR LATE
MORNING WITH MOST OF THE OUTLOOK AREA BELOW A QUARTER OF A MILE FOR
QUITE A WHILE. THE FOG SHOULD BURN OFF BY MIDDAY FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
24
In the hours before
Special weather statement, Dec 20, 6:57 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 AM CST THU DEC 20 2007
LAZ024-026-201340-
CATAHOULA LA-CONCORDIA LA-
657 AM CST THU DEC 20 2007
...STRONG THUNDERSTORM MOVING INTO CATAHOULA AND CONCORDIA
PARISHES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AS
WELL AS 40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIE AT 657 AM
CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CATAHOULA AND CONCORDIA PARISHES...INCLUDING THE CITIES OF
FERRIDAY...LARTO AND MONTEREY...SHOULD MONITOR THIS STORM CLOSELY.
CAW
Special weather statement, Dec 20, 7:33 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 AM CST THU DEC 20 2007
MSZ062-201415-
LINCOLN MS-
733 AM CST THU DEC 20 2007
STRONG THUNDERSTORM OVER NORTHERN LINCOLN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LOYD STAR AT 732 AM CST...MOVING
EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN LINCOLN COUNTY...INCLUDING THE CITY OF BROOKHAVEN...SHOULD
MONITOR THIS STORM CLOSELY.
AEC
Thunderstorm Wind, Adams
- When
- December 20, 7:50 AM CST to 7:53 AM CST
- Where
- Adams County, 0.91 mi NE of Cranfield to 1.5 mi WSW of Leesdale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.540, -91.210
Numerous large trees were blown down with some down on power lines. Damage occurred in eastern Adams county.
Thunderstorm Wind, Franklin
- When
- December 20, 8:00 AM CST
- Where
- Franklin County, 2 mi N of Roxie
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 31.529, -91.070
A few trees were blown down on power lines which knocked out power near Roxie.
Thunderstorm Wind, Lincoln
- When
- December 20, 8:47 AM CST to 8:48 AM CST
- Where
- Lincoln County, 3.73 mi WSW of Brookhaven to 3.16 mi WSW of Brookhaven
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 31.561, -90.510
Several trees and power lines were blown down along Zetus Road in the Zetus Community. A few of those trees were down on a mobile home which caused significant damage.
Tornado, Copiah
- When
- December 20, 8:59 AM CST to 9:03 AM CST
- Where
- Copiah County, 1.73 mi WSW of Martinsville to 0.53 mi E of Martinsville
- Rating
- EF0
- Path length
- 2.24 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.775, -90.449
This weak tornado touched down just west of I-55, along Cline Road, and tracked east across I-55, then across Dixie Garden Road, then to Highway 51 where it lifted. Scattered trees were snapped with several tops blown out along the path.
Tornado, Lincoln
- When
- December 20, 9:00 AM CST to 9:10 AM CST
- Where
- Lincoln County, 0.6 mi S of Heucks Retreat to 0.53 mi W of Woolworth
- Rating
- EF2
- Path length
- 5.03 mi
- Path width
- 200 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.611, -90.372
This strong tornado touched down just east of the Brookhaven-Lincoln County Airport and tracked east-northeast for five miles to near the Woolworth Community. The most significant damage occurred just south of Heucks Crossing along Beeson Road where two mobile homes were obliterated. The debris was swept from foundations with large debris, including furniture, and appliances thrown more than 100 yards. Additionally, numerous trees, both pines and hardwoods, were snapped and uprooted along with several power lines down along the path. A shop was also destroyed, camper trailer heavily damaged and two other homes suffered significant roof damage.
Thunderstorm Wind, Lawrence
- When
- December 20, 9:25 AM CST
- Where
- Lawrence County, Arm
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 31.500, -90.020
A few trees and power lines were blown down near the Arm Community.
Thunderstorm Wind, Simpson
- When
- December 20, 9:47 AM CST
- Where
- Simpson County, 2.67 mi SE of Merit
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.894, -89.887
A few trees were blown down across Highway 13.
Thunderstorm Wind, Jefferson Davis
- When
- December 20, 9:47 AM CST to 9:50 AM CST
- Where
- Jefferson Davis County, 1.2 mi SW of Bassfield to 0.59 mi E of Bassfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.488, -89.764
Several trees were blown down around the Bassfield area.
Thunderstorm Wind, Simpson
- When
- December 20, 9:50 AM CST
- Where
- Simpson County, 5.86 mi W of Jaynesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.784, -89.879
A couple of trees were blown down across Highway 13 near the Jefferson Davis county line.
Tornado, Covington
- When
- December 20, 10:10 AM CST to 10:19 AM CST
- Where
- Covington County, 0.29 mi SSW of Collins to 3.36 mi S of Hot Coffee
- Rating
- EF1
- Path length
- 7.16 mi
- Path width
- 500 yd
- Property damage
- $700,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.626, -89.552
This tornado touched down just south of Collins to just southeast of the Highway 84 and 37 intersection. The damage began on the south side of Collins where a billboard was blown over and a warehouse building was destroyed. Numerous trees were uprooted and snapped as the tornado tracked east-northeast. The tornado reached its peak intensity and maximum width along Dennis Knight Road. Here, numerous large trees were snapped and uprooted including a swath where a large majority of the trees were snapped off. The tornado continued moving east-northeast, where the roof of a chicken house was completely removed and caused minor to moderate roof damage to two homes.
Tornado, Covington
- When
- December 20, 10:18 AM CST to 10:19 AM CST
- Where
- Covington County, 5.53 mi S of Hot Coffee to 5.18 mi S of Hot Coffee
- Rating
- EF1
- Path length
- 0.44 mi
- Path width
- 100 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.650, -89.450
This tornado was brief and touched down just inside the Covington County border with Jones County. The roofs were blown off of two mobile homes with extensive debris strewn. One home had a part of it's roof removed along with numerous pine trees snapped and uprooted in a convergent path.
Tornado, Jones
- When
- December 20, 10:32 AM CST to 10:36 AM CST
- Where
- Jones County, 3.96 mi SW of Service to 2.04 mi SW of Service
- Rating
- EF2
- Path length
- 1.91 mi
- Path width
- 150 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $450,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.688, -89.276
This tornado began as a small, narrow path of minor damage, including a porch being blown off a house. It reached its maximum intensity as it crossed highway 29. Here, a brick home had all of its roof structure blown off along with a few walls blown down. Three mobile homes were rolled or tossed and destroyed, with debris strewn downstream along the path. Numerous trees were snapped off or uprooted. The last damage occurred along Leroy Hill Road. A home suffered significant roof damage, an outbuilding was destroyed, a car suffered major damage, and numerous large trees were snapped or uprooted. The tornado dissipated shortly after crossing Leroy Hill Road with only a few trees snapped at the end of the path.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, December 20, 20073 deaths · 2 injured · $150,000 · 1 event
- Lightning Strikes in Arkansas, December 20, 20072 deaths · $170,000 · 2 events
- Strong Wind in Alabama, December 20 to 21, 2007$6.0 million · 6 events
- Strong Wind in Alabama, December 20, 2007$260,000 · 13 events
- Damaging Winds in Texas, December 20, 2007$260,000 · 58 kt wind · 4 events
- Dense Fog in Iowa, December 20 to 22, 20072 injured · 21 events
- Damaging Winds in Mississippi, December 20, 2007$25,000 · 50 kt wind · 2 events
- Dense Fog in Illinois, December 20 to 22, 200713 events
- Winter Storm and Winter Weather in Colorado, December 20 to 22, 200712 events
- Hail and Damaging Wind in Texas, December 20, 2007$15,000 · 1 in hail · 2 events
- Damaging Wind in California, December 20, 2007$15,000 · 61 kt wind · 1 event
- Winter Storm and Heavy Snow in Utah, December 20 to 21, 200755 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68796, 68797, 68834, 68798, 68800, 68808, 68809, 68811, 68810, 68812, 68813, 68814.